FAT top lip! (photos)

Like an idiot I got 1ml of xela in my lips which went down very quickly. I then went back 2 weeks later to get 5ml altogether 1.5 in one month. I wanted prominent results but my top lip looks awful, bad assymetry. It's been 2 days should I buy Arnica for swelling? Will my lips go down like before after 1ml? I feel and look rediculous why would I want a blown up top lip I wanted shape! This was done in Harley street by the way. Been trying to massage, still hurts should I relax and wait a week 2 settle?

Doctor Answers 2

Swelling and lip fillers

It looks like you have significant swelling, but if you are only 2 days after the procedure, this is usually the peak of the puffiness.  I would expect this to improve - however, it is difficult to say how much will improve from this single snapshot in time.  Ice and massage should help, although don't get too aggressive.  If you continue to mash on your lip by rubbing very vigorously, that may prolong the time it takes for the swelling to die down.  Arnica may help, but time is going to be the best for this.  1-2 weeks should give you an idea of what is going to be the long-term result and if there are any irregularities or it is still too big, I would ask the doctor if they recommend any vitrase or hyaluronidase to dissolve the excess filler.  

Enormous lip size after HA fillers

All lips swell when injected wit HA fillers. The amount of swelling depends on the type of HA injected, the amount of HA injected and individual's response. Having said that, your lips appear swollen and also OVERFILLED. I suggest that you start Arnica cream and pills as well as warm compresses to decrease the swelling until initial swelling resolves. This may take up to 2 weeks, but at that time, the excess HA can be broken down with an injectable enzyme called Hyaluronidase. There is loose correlation between the amount of filler you want to break down to the amount of enzyme that should be injected. I question the judgement of provider who did the second injection and would suggest that you seek an expert injector for the fix.  

Monica Bonakdar, MD
Corona Del Mar Physician
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.